Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 39, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at May 27, 2012, 1:51 PM EDT. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2012, 1:51 PM EDT (17:51 UTC)
- Expired
- May 27, 2012, 4:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
The radar
The Melbourne radar (KMLB), 54 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:35 PM EDT | TSTM WND GST 55 | 5 W Playalinda Beach, FL | USAF 30 FT WIND TOWER NUMBER 513 MEASURED WIND GUST OF 48 KT/55 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205
WHUS52 KMLB 271751
SMWMLB
AMZ550-552-555-570-572-575-272015-
/O.NEW.KMLB.MA.W.0039.120527T1751Z-120527T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
151 PM EDT SUN MAY 27 2012
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SPECIAL MARINE WARNING FOR THE COASTAL WATERS...
FROM THE VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT TO 20
NM.
* UNTIL 415 PM EDT
* AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN OUTER RAIN BAND FROM SUBTROPICAL STORM BERYL...PRODUCING STRONG
WINDS OVER 34 KNOTS FROM 25 MILES EAST OF OAK HILL TO 8 MILES WEST
OF OAK HILL...MOVING SOUTHEAST AT 35 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS RAINBAND IS PRODUCING WINDS OVER 34 KNOTS AND LOCALLY ROUGH
SEAS. ADDITIONAL OUTER RAIN BANDS WILL BE POSSIBLE OVER THE WARNED
AREA THROUGH THE AFTERNOON HOURS. SMALL CRAFT...ESPECIALLY THOSE
UNDER SAIL...SHOULD MOVE TO A SAFE HARBOR IF POSSIBLE AS CONDITIONS
WILL CONTINUE TO DETEORIATE THROUGH THE AFTERNOON. MAKE SURE YOU AND
YOUR CREW ARE WEARING APPROVED FLOTATION DEVICES DURING THESE
HAZARDOUS CONDITIONS.
&&
LAT...LON 2889 8083 2892 8083 2900 7994 2834 7954
2828 7954 2801 7941 2800 7942 2775 8043
2807 8062 2839 8075 2881 8086 2876 8077
2892 8086
TIME...MOT...LOC 1750Z 317DEG 37KT 2883 8037 2882 8092
$$
MOSES1 follow-up statement
873
FZUS72 KMLB 271847
MWSMLB
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
247 PM EDT SUN MAY 27 2012
AMZ550-552-555-570-572-575-272015-
/O.CON.KMLB.MA.W.0039.000000T0000Z-120527T2015Z/
247 PM EDT SUN MAY 27 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 415 PM EDT...
AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS 22
MILES SOUTH OF MERRITT ISLAND...MOVING EAST AT 25 KNOTS.
THIS CELL WILL MOVE ACROSS THE INTRACOASTAL WATERS AND INTO THE
WESTERN ATLANTIC BY 3 PM. OTHER CELLS DEVELOPING ACROSS BREVARD
COUNTY WILL MOVE OFF OF THE COAST OVER THE NEXT HOUR. ANY OF THESE
CELLS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND CLOUD TO WATER
LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AS THESE STORMS CROSS THE INTRACOASTAL WATERS AND BARRIER ISLAND
COMMUNITIES...THEN OVER THE ATLANTIC...THEY WILL PRODUCE STRONG GUSTY
WINDS...ROUGH SEAS...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. TRY TO
AVOID THESE STORMS IF POSSIBLE. IF YOU GET CAUGHT OFFSHORE...MAKE
SURE ALL SAFETY GEAR IS AVAILABLE AND LIFE JACKETS ARE BEING WORN BY
YOU AND YOUR CREW.
&&
LAT...LON 2889 8083 2892 8083 2900 7994 2834 7954
2828 7954 2801 7941 2800 7942 2775 8043
2807 8062 2839 8075 2881 8086 2876 8077
2892 8086
TIME...MOT...LOC 1845Z 270DEG 23KT 2800 8068
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at May 27, 9:15 AM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, May 27, 9:15 AM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
915 AM EDT SUN MAY 27 2012
.DISCUSSION...
...SUBTROPICAL STORM BERYL WILL MOVE ONSHORE THE NORTHEAST FLORIDA
COAST THIS EVENING...
...A TROPICAL STORM WARNING REMAINS IN EFFECT FOR VOLUSIA COUNTY AND
THE ADJACENT COASTAL WATERS...
OUTER CONVECTIVE BANDS ASSOOCIATED WITH BERYL HAVE REACHED INTO EC
FL COASTAL WATERS AS THE SYSTEM MOVES TO THE WSW. LATEST RAP RUN
INDICATES ACTIVITY REACHING INTO NORTHERN SECTIONS AROUND MIDDAY AND
EXPANDING INTO THIS AFTERNOON. MORNING CAPE CANAVERAL SOUNDING AND
AREA PROFILERS INDICATE 25KT WINDS JUST ABOVE THE SURFACE AND
PLANNING TO NUDGE WINDS UP SLIGHTLY THROUGH THE AFTERNOON. EVEN IF
SUSTAINED WINDS NOT QUITE MEETING LAKE WIND ADVISORY CRITERIA IN
SOME AREAS...GIVEN SOME EXPECTED GUSTS TO 25-30 MPH ACROSS MUCH OF
THE NORTH THIS AFTERNOON AND A BUSY HOLIDAY BOATING WEEKEND...WILL
EXPAND THE LAKE WIND ADVISORY TO INCLUDE REMAINDER OF BREVARD AND
THE INTERIOR SOUTHWARD THROUGH OSCEOLA COUNTY WITH MORNING UPDATE.
WIND DIRECTION BACKING FROM NW-W TO W-SW THIS AFTERNOON AS BERYL
MOVES CLOSER TO THE NE FL COAST.
TONIGHT...(EDITED PREVIOUS) TRACK OF BERYL CONTINUES TO BRING THE
HIGHEST RAIN CHANCES AND WINDS TO NORTHERN SECTIONS OF EAST CENTRAL
FLORIDA THROUGH THE EVENING WITH TROPICAL STORM CONDITIONS POSSIBLE
FOR VOLUSIA COUNTY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE
POSSIBLE WITH RAIN BANDS FROM BERYL...MAINLY OVER NORTHERN PORTIONS
OF EAST CENTRAL FLORIDA. THE CENTER OF SUBTROPICAL STORM BERYL IS
FORECAST TO MOVE ONSHORE THE NORTH FLORIDA COAST THIS EVENING. FOR
MORE DETAILS ON EXPECTED IMPACTS FROM BERYL REFER TO THE LATEST
HURRICANE LOCAL STATEMENT ISSUED BY THE OFFICE.
&&
.AVIATION...MAINLY VFR CONDS PERSIST THROUGH ~15Z THEN TRENDING
TOWARD MORE TEMPO THEN PREVAILING IFR/MVFR CONDS THIS AFTERNOON AND
EVENING AS RAIN BANDS FROM SUBTROPICAL STORM BERYL BEGIN TO IMPACT
THE AREA. W/NW WILL BACK TO THE W/SW TODAY WITH SPEEDS INCREASING
UP TO 15-20+ KTS ACROSS MUCH OF THE AREA...AND HIGHER IN VOLUSIA
COUNTY. GUSTS TO TS FORCE WILL BE POSSIBLE NEAR KDAB LATER TODAY
INTO THE EVENING HOURS.
&&
.MARINE...OUTER CONVECTIVE BANDS ASSOCIATED WITH BERYL MOVING INTO
EC FL WATERS THIS MORNING...AND WILL EXPAND THROUGH THIS AFTERNOON.
NO CHANGES TO HEADLINES WITH LATE MORNING CWF....TROPICAL STORM
WARNING REMAINS IN EFFECT FOR ADJACENT WATERS OF VOLUSIA COUNTY WITH
SCA FOR ALL BUT SOUTHERN NEAR SHORE LEG...BUT A CAUTIONARY HEADLINE
WILL BE ADDED THERE. W/NW WINDS WILL CONTINUE TO INCREASE...BACKING
TO THE W/SW AS SUBTROPICAL STORM BERYL MOVES TOWARD THE NE FLORIDA
COASTLINE...WITH HIGHER GUSTS IN SQUALLS. FOR MORE DETAILED IMPACTS
ON BERYL...SEE THE LATEST HURRICANE LOCAL STATEMENT FROM NWS MLB.
MON-TUE...(PREVIOUS) POOR CONDITIONS WILL CONTINUE OVER THE LCL ATLC
AS THE CIRCULATION OF SUBTROPICAL STORM BERYL MEANDERS OVER NE FL/SE
GA. MODERATE TO FRESH S/SE BREEZE WILL PREVAIL N OF SEBASTIAN INLET
MON/MON NIGHT...GENTLE TO MODERATE S OF THE INLET. WINDS WILL VEER
TO THE SW INTO TUE NIGHT AS BERYL BEGINS TO LIFT UP THE ERN
SEABOARD. ON MON...SEAS 4-6FT N OF SEBASTIAN INLET...3-4FT S OF THE
INLET. ON TUE...SEAS SUBSIDING TO 3-5FT N OF SEBASTIAN INLET...2-4FT
S OF THE INLET. DVLPG OFFSHORE WIND COMPONENT ON TUE SHOULD GENERATE
CHOPPY/ROUGH SHORT PD WIND WAVES WITHIN A FEW MILES OF THE COAST.
WED-THU...IMPROVING CONDITIONS THRU MIDWEEK AS THE REMNANTS OF BERYL
ARE PULLED UP THE ERN SEABOARD BY A SHORTWAVE TROF PUSHING ACRS THE
NRN TIER STATES. GENTLE TO MODERATE S/SW BREEZE. SEAS AOB 2FT
NEARSHORE...3-4FT OFFSHORE WED SUBSIDING TO 2-3FT THU.
&&
.FIRE WEATHER...(PREVIOUS) NO LOW RH CONCERNS TODAY...BUT INCREASING
WINDS FROM APPROACH OF SUBTROPICAL STORM BERYL INTO THE AFT MAY
CREATE RAPID SPREAD OF BRUSHFIRES IN AREAS WHERE RAINBANDS ARE NOT
PERSISTENT.
NO SIG ISSUES INTO NEXT WEEK AS SUBTROPICAL STORM BERYL USHERS IN
A MOIST WX PATTERN ACRS CENTRAL FL. SCT/NMRS SHRAS AND TSRAS THRU
TUE...BCMG SCT FROM WED ONWARD.
&&
.HYDROLOGY...AREA IS INITIALLY STARTING OUT QUITE DRY WITH MUCH OF
EAST CENTRAL FLORIDA STILL CLASSIFIED IN A DROUGHT OR ABNORMALLY DRY
FOR THIS TIME OF YEAR. HOWEVER...THESE CONDITIONS EXPECTED TO CHANGE
WITH SUCCESSIVE PERIODS OF RAIN IN THE FORECAST BEGINNING TODAY AND
THROUGH THE MID WEEK. WILL NEED TO MONITOR FOR AREAS RECEIVING MORE
PERSISTENT PERIODS OF HEAVY RAIN...ESPECIALLY AFTER CENTER OF BERYL
PASSES TO THE WEST OF THE AREA. PERSISTENCE OF DEEP MOISTURE AND
TROFFING EXPECTED TO BRING ADDITIONAL HEAVY RAINFALL POTENTIAL TO
THE AREA THROUGH MID WEEK AND WILL NEED TO BE MONITORED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 85 73 87 74 / 90 70 70 60
MCO 90 71 89 72 / 60 60 60 50
MLB 89 74 87 74 / 50 60 50 40
VRB 88 73 86 74 / 50 50 50 40
LEE 90 72 89 72 / 60 70 70 60
SFB 90 72 90 73 / 70 70 60 60
ORL 90 73 90 73 / 60 60 60 50
FPR 88 73 86 74 / 50 50 50 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WARNING FOR COASTAL VOLUSIA-INLAND VOLUSIA.
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR BREVARD-LAKE-SEMINOLE-ORANGE-OSCEOLA.
AM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE OUT 20 NM-WATERS FROM FLAGLER
BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR COASTAL WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
NM-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...GLITTO
LONG TERM/IMPACT WX...SEDLOCK
TROPICAL OPERATIONS...MOSESHazardous weather outlook, May 27, 10:54 AM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1054 AM EDT SUN MAY 27 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-272300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1054 AM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FOR DETAILED INFORMATION REGARDING WEATHER HAZARDS AND EXPECTED IMPACTS ASSOCIATED WITH SUBTROPICAL STORM BERYL...PLEASE REFER TO THE LATEST TROPICAL STORM LOCAL STATEMENT... .THUNDERSTORM IMPACT... RAIN BANDS ASSOCIATED WITH SUBTROPICAL STORM BERYL WILL EXPAND ACROSS THE AREA THROUGH THIS AFTERNOON. A FEW THUNDERSTORMS WILL BE EMBEDDED WITHIN THE BANDS. STRONGER WIND GUSTS IN SQUALLS CAN BE EXPECTED...ESPECIALLY FROM AROUND THE ORLANDO AREA NORTHWARD. .HIGH WIND IMPACT... BREEZY TO WINDY CONDITIONS WILL DEVELOP TODAY AS THE CENTER OF SUBTROPICAL STORM BERYL APPROACHES THE NORTHEAST FLORIDA COAST. WEST TO SOUTHWEST WINDS UP TO 20 TO 25 MPH WITH STRONGER GUSTS CAN BE EXPECTED...ESPECIALLY FROM BREVARD AND OSCEOLA COUNTIES NORTHWARD AND A LAKE WIND ADVISORY IS IN EFFECT. A TROPICAL STORM WARNING REMAINS IN EFFECT FOR VOLUSIA COUNTY. .RIP CURRENT IMPACT... WINDS AND SWELLS FROM SUBTROPICAL STORM BERYL WILL GENERATE ROUGH SURF AND A HIGH RISK FOR RIP CURRENTS ALONG AREA BEACHES TODAY. DAYTONA BEACH PATROL RECORDED AT LEAST SEVENTY RESCUES SATURDAY... WELL AHEAD OF THE STRONGEST AND MOST TREACHEROUS SURF CONDITIONS WHICH WILL IMPACT AREA BEACHES TODAY. WHEN THE RIP CURRENT RISK IS HIGH...THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. ENTERING THE SURF IS NOT ADVISED. .WIND AND SEA IMPACT... SUBTROPICAL STORM BERYL WILL BRING INCREASING SWELLS AND WINDS TO THE COASTAL WATERS TODAY...PRODUCING HAZARDOUS BOATING CONDITIONS. TROPICAL STORM CONDITIONS ARE EXPECTED OVER THE ADJACENT WATERS OF VOLUSIA COUNTY AND HAZARDOUS BOATING CONDITIONS ARE EXPECTED OVER THE REMAINDER OF THE EAST CENTRAL FLORIDA WATERS DUE TO INCREASING WINDS AND BUILDING SEAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SUBTROPICAL STORM BERYL WILL CONTINUE TO BRING IMPACTS TO PORTIONS OF EAST CENTRAL FLORIDA INTO EARLY THIS WEEK. PLEASE REFER TO THE LATEST LOCAL STATEMENTS ON BERYL FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. FORMAL ACTIVATION MAY BE NEEDED ACROSS NORTHERN PORTIONS OF EAST CENTRAL FLORIDA LATE TODAY INTO TONIGHT. WEITLICH/GLITTO
In the hours before
Special weather statement, May 27, 1:49 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
149 PM EDT SUN MAY 27 2012
FLZ141-147-271830-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
149 PM EDT SUN MAY 27 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN BREVARD COUNTY...SOUTHEASTERN
VOLUSIA COUNTY...
* UNTIL 230 PM EDT.
AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER
ELDORA...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE APOLLO BEACH AND KLONDIKE BEACH.
THE PRIMARY THREAT WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2857 8072 2860 8074 2860 8076 2862 8079
2861 8080 2857 8079 2859 8094 2895 8112
2895 8083 2876 8071 2877 8070 2874 8069
2859 8057 2855 8056
TIME...MOT...LOC 1748Z 307DEG 32KT 2892 8084
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:41 AM EDT | Lake Wind Advisory | MLB | Lake, Orange, Osceola, Seminole | 15 hr |
| May 27, 5:24 AM EDT | Rip Current Statement | MLB | Volusia | 15 hr |
| May 27, 1:49 PM EDT | Special Weather Statement | MLB | Seminole | 41 min |
| May 27, 1:58 PM EDT | Special Weather Statement | MLB | Okeechobee | 47 min |
| May 27, 2:41 PM EDT | Special Weather Statement | MLB | Indian River | 49 min |
| May 27, 4:02 PM EDT | Special Weather Statement | MLB | Indian River | 58 min |
| May 27, 4:11 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 64 min |
| May 27, 4:15 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 27, 6:38 PM EDT | Special Marine Warning | MLB | 112 min | |
| May 27, 6:40 PM EDT | Special Weather Statement | MLB | Saint Lucie | 65 min |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.